AnonymousSeptember 12, 2009 at 5:53 pm
For the past four months, my IVIG infusions have left my leg muscles suddenly weak for about three to four days afterwards. Has anyone else experienced such an aberration? It is getting scary? Needless to say. Any input would be appreciated.
THANKS! ahead of time.
AnonymousSeptember 12, 2009 at 7:56 pm
Emily will complain about pain in her legs during her infusion. She says they feel weak. Sometimes she says the weakness is all over her body. After she sleeps she seems to be back to normal.
Maybe you are reacting to the IVIG. I pre-med Emily with Motrin (in addition to Benadryl) instead of Tylenol because the Motrin seems to help with the pain more.
I think I would talk to the dr about possibly increasing your pre-meds a bit to see if that helps. Make sure you get plenty of rest before your infusion & remember to drink LOTS of water. Emily seems to have the weakness when she hasn’t been drinking enough.
AnonymousSeptember 12, 2009 at 8:45 pm
I’m not sure if we are talking about the same thing but my experience was that I would get my infusion and then feel extremely tired and sort of achy (even with premeds) for about 2-3 days but then would feel the “boost” from the IVIG and it just went away each time. Mine was not just my legs but basically the whole body.
September 12, 2009 at 9:18 pm
If I went into the infusion weak I definitely had this problem. I can remember early in my treatments where I could drive to my appointment, walk in and go thru treatment, then barely get back to my car and not be able to even turn the key, I would have to use both hands.
I also remember getting home and collapsing on the 2 steps getting into my house. My legs would just fold up under me, and I could not get up without pulling myself up on the washer/dryer (very scary for my daughter who was home).
It would take a few days and then the IVIG would kick in and I would be ok. It wasn’t until I got on a tighter IVIG schedule that I got past this issue (and some prednisone). If I waited too long to get treatment then I sure exited each treatment MUCH weaker than I went in.
Interesting side note: I used to read a book the entire time I was in treatment (4-5 hours). I quit doing this the last 3 times, instead using wireless internet and doing some work, some iPod listening, etc… I have exited each treatment with much more energy. For me the reading was really tiring me out, no question.
AnonymousSeptember 12, 2009 at 9:53 pm
I take 3 Benedryl rite before each infusion. Get antsy in the legs w/in the last hour…legs look more like ‘restless leg syndrome’ if anything. Then just spend the rest of any infusion day sleeping off the Benedryl.
What IS peculiar is that: The brand of IG hasn’t changed in Over three years, nor the delivery method IV. The legs simply turn into ‘jelly’ it feels like, w/no strength at all and that is with Home Physical Therapy for a different issue.
Other than that NOTHING has changed in my life.
Can one build up a ‘resistance’ to any brand of IG? Or is something else going on? Just concern, as you all know we have to be the ‘watchdogs’ for our own conditions. I can ALWAYS feel a sort of relief and ease of pain during any infusion. But, this sudden surprise ‘side-effect’ is not one documented….other than here!
It does get the heart racing and the blood pressure up, doesn’t it?
I’d get the ‘rush’ of the IG, sort of like drinking a double expresso and then trying to fight that due to the Benedryl? Maybe it is some sort of pay-back for all of that, don’t know.
Thank you one and all in letting me know I’m NOT the only one!
AnonymousSeptember 13, 2009 at 7:34 pm
[SIZE=”4″]I had simarlar results. After a 4th IVIG, I needed help getting to my car. This was my 1st session of 5. By the time I was done with the 5th session of 5 infusions, I was in a wheelchair & paralized. The IVIG made my CIDP more aggesive. It also gave me blood clots that went into my lungs. I now have a filter in me & I’ll be on rat poision the rest of my life.
WALK AROUND!!! Don’t let the IVIG settle & cause the clots. It is a side effect. They told me drink a lot & walk. You can’t do much walking when your in a wheelchair.[/SIZE]
You must be logged in to reply to this topic.